My skin broke out while I took simvastatin/statin. I looked pretty bad-chapped lips-dry skin falling off of sores-zits under one eye. I looked like a homeless person. I'm having another flare up-just some back spasms, zits under my eyes, black heads on my forearms. Originally I thought that facial sunscreen was doing it. Stopped that, then just used water and clean hands to clean face. Then realized it was a side-effect-even had sores on my tongue-thought that I was biting it. One sore-scabby dry skin falling off for now healed up, another seems 2B healing, one is size of dime and a problem. Right now, I'm using Avon pore reducer-that helped arms, I use a gentle face cleaner, and Olay hydrator for the day. I don't wear any make up-so at least, I know that's not the problem. My doctor had his nurses come in and talk-I had only used water for months-but I still had flare-ups-they suggested going back to facial cleanser, suggested the gentle mask/pore reducer. Doctor conferred with some dermatologists-presented this to them-reccommended beauty regime-so I talked to the nurses. So can you people give me some ideas- Please-
Need advice: Skin problem from med side-effect?
- 4 Jun 2012 by meyati
- 5 June 2012
Added 5 Jun 2012:
My doctor consulted with dermatologists-they know what causes it. I need help in finding something that will help my skin. It's not an infection-it's not a local fungi-Everything I find is a skin scrubber, and acne, whatever-My skin is delicate and peeling off. I need suggestions for things. The Avon pore reducer is helping-but it seems to give my face zits.-, maybe it's pulling the poison out.
Added 5 Jun 2012:
Also I'm allergic to Neosporin and bandages, which doesn't make sense for something that's not an infection.
I did have some sores from the simvastin. my doc told me that they were lymph nodes. i had them on the back of my neck. I was also very itchy, and i noticed on my chin especially, my pores were very enlarged. the lymph nodes went away. I still have large pores on my chin and the itchiness went away. I didnt do anything different. My skin was also very dry. i just used a lot of lotion and that seemed to work.
Wondering why you have not been seen by the dermatologist. When I developed a skin problem, the dermatologist did a biopsy. Different drugs, but you get the idea. We found I had rosacea and contact dermatitis.
Super dry skin tends to be with thyroid. Since these are infections, have you tried a spot of bacitracin covered by a spot bandage? That clears up most of my slow healing sores. I keep them moist with this until they heal. Maybe it will work for you.
Could be some kind of weird eczema? I was lucky enough to get a break out on my face, and I have super dry skin. My lesions would start as red, fluid filled bumps, itch intensely. I'd rub the area and it would start spreading. I also got areas of patchy dry skin that nothing seemed to help. I finally broke down and went to a dermatologist, who, after taking a quick look told me it was atypical eczema. Oh my, the treatment was a special steroid cream to apply to the bumps and red crusty and dry areas. After a couple of weeks, all gone.
I couldn't begin to tell you what meds I was on they changed so frequently, just dunno at the time. The doc gave me a script and I was off... and cured in a short time.
Could be eczema or a bunch of other things. It probably won't kill you, just make you miserable.
Hoping things clear up fast,
Laura, aka Hippie
If you're looking for something non-prescription you might try Neutrogenia soap. The kind that comes in a bar. It's a gylcerin soap that is very gentle and free of additives and fragrances.
Like Laura, I have ezcema(?) as does my daughter. Our dr gives us Lidex cream. It's pretty gentle and usually only takes a day or two of use and my spots are gone. Hope this helps!
Meyati, this sounds like my food allergies when I eat something I am allergic to. (Sometimes I just can't help but have an ice cream ) I know better, but like to eat, & somethings I am allergic to are not listed in the ingredients, but can be from cross contamients at the plant. They are suppose to list these on the label, but it's not always there. I am allergic to so many things it's really hard to pin down what is causing what. Besides the foods & enviormental, nitrates, brewers yeast, any preservative can cause these type of skin lesions on me. It's usually on the face, arms, neck & upper body. Just a thought or two from one that suffers too. I use a facial cleaner by Olay & then Elidel to stop the itching. It's a prescriptin cream.
I have tried them all as Gary has psoraisis, & has about every type of prescription cream invented! My allergy doctor finall gve me my own prescription of the Elidel, & it works failry well. Also Sarna lotion helps too. You can buy it OTC. Just my thoughts... Mary
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 4 Nov 2010 • 1 answer
What other seizure med can you suggest other than phenytoin & divalproex - without the side effects?
Posted 3 Aug 2011 • 1 answer
Posted 6 Mar 2013 • 1 answer
Posted 29 May 2014 • 2 answers
Posted 20 Jul 2016 • 4 answers